\`x^2+y_1+z_12^34\`
Advanced Search
Article Contents
Article Contents

Global stability for multi-group SIR and SEIR epidemic models with age-dependent susceptibility

  • Author Bio: jinliangwang@hlju.edu.cn (J. Wang); tkuniya@port.kobe-u.ac.jp (T. Kuniya); jingmeipang@aliyun.com (J. Pang)
  • corresponding author: liuxn@swu.edu.cn (X. Liu)

    corresponding author: liuxn@swu.edu.cn (X. Liu) 
Abstract Full Text(HTML) Related Papers Cited by
  • In this paper, we investigate the global asymptotic stability of multi-group SIR and SEIR age-structured models. These models allow the infectiousness and the death rate of susceptible individuals to vary and depend on the susceptibility, with which we can consider the heterogeneity of population. We establish global dynamics and demonstrate that the heterogeneity does not alter the dynamical structure of the basic SIR and SEIR with age-dependent susceptibility. Our results also demonstrate that, for age structured multi-group models considered, the graph-theoretic approach can be successfully applied by choosing an appropriate weighted matrix as well.

    Mathematics Subject Classification: Primary:92D30;Secondary:35F31, 34D23.

    Citation:

    \begin{equation} \\ \end{equation}
  • 加载中
  • [1] V. Andreasen, Instability in an SIR-model with age-dependent susceptibility, in: O. Arino, D. Axelrod, M. Kimmel, M. Langlais (Eds.), Mathematical Population Dynamics: Analysis of Heterogeneity, in: Theory of Epidemics, Wuerz Publ., Winnipeg, (1995), 3-14. 
    [2] H. Andersson and T. Britton, Heterogeneity in epidemic models and its effect on the spread of infection, J. App. Prob., 35 (1998), 651-661.  doi: 10.1017/S0021900200016302.
    [3] R. M. Anderson and R. M. May, Infectious Diseases of Humans: Dynamics and Control Oxford University Press, Oxford, 1991.
    [4] A. Berman and R. J. Plemmons, Nonnegative Matrices in the Mathematical Sciences Academic Press, New York, 1979.
    [5] S. Busenberg and K. Cooke, Vertically Transmitted Diseases: Models and Dynamics Springer, Berlin, 1993. doi: 10.1007/978-3-642-75301-5.
    [6] S. N. BusenbergM. Iannelli and H. R. Thieme, Global behavior of an age-structured epidemic model, SIAM J. Math. Anal., 22 (1991), 1065-1080.  doi: 10.1137/0522069.
    [7] Y. ChaM. Iannelli and F. A. Milner, Stability change of an epidemic model, Dynam. Systems Appl., 9 (2000), 361-376. 
    [8] O. Diekmann and J. A. P. Heesterbeek, Mathematical Epidemiology of Infectious Diseases: Model Building, Analysis and Interpretation John Wiley and Sons, Chichester, 2000.
    [9] H. GuoM. Y. Li and Z. Shuai, Global stability of the endemic equilibrium of multigroup SIR epidemic models, Canad. Appl. Math. Quart., 14 (2006), 259-284. 
    [10] H. GuoM. Y. Li and Z. Shuai, A graph-theoretic approach to the method of global Lyapunov functions, Proc. Amer. Math. Soc., 136 (2008), 2793-2802.  doi: 10.1090/S0002-9939-08-09341-6.
    [11] T. J. HagenaarsC. A. Donnelly and N. M. Ferguson, Spatial heterogeneity and the persistence of infectious diseases, J. Theor. Biol., 229 (2004), 349-359.  doi: 10.1016/j.jtbi.2004.04.002.
    [12] J. K. Hale, Asymptotic Behavior of Dissipative Systems in: Math. Surv. Monogr. , vol. 25, Am. Math. Soc. , Providence, RI, 1988.
    [13] H. W. Hethcote, The mathematics of infectious diseases, SIAM Rev., 42 (2000), 599-653.  doi: 10.1137/S0036144500371907.
    [14] J. M. HymanJ. Li and E. A. Stanley, The differential infectivity and staged progression models for the transmission of HIV, Math. Biosci., 155 (1999), 77-109.  doi: 10.1016/S0025-5564(98)10057-3.
    [15] H. Inaba, Endemic threshold results in an age-duration-structured population model for HIV infection, Math. Biosci., 201 (2006), 15-47.  doi: 10.1016/j.mbs.2005.12.017.
    [16] H. Inaba, Threshold and stability results for an age-structured epidemic model, J. Math. Biol., 28 (1990), 411-434.  doi: 10.1007/BF00178326.
    [17] A. KorobeinikovP. K. Maini and W. J. Walker, Estimation of effective vaccination rate: Pertussis in New Zealand as a case study, J. Theor. Biol., 224 (2003), 269-275.  doi: 10.1016/S0022-5193(03)00163-2.
    [18] T. Kuniya, Global stability analysis with a discretization approach for an age-structured multigroup SIR epidemic model, Nonlinear Anal. RWA, 12 (2011), 2640-2655.  doi: 10.1016/j.nonrwa.2011.03.011.
    [19] A. Lajmanovich and J. A. Yorke, A deterministic model for gonorrhea in a nonhomogeneous population, Math. Biosci., 28 (1976), 221-236.  doi: 10.1016/0025-5564(76)90125-5.
    [20] M. Y. LiZ. Shuai and C. Wang, Global stability of multi-group epidemic models with distributed delays, J. Math. Anal. Appl., 361 (2010), 38-47.  doi: 10.1016/j.jmaa.2009.09.017.
    [21] M. Y. Li and Z. Shuai, Global-stability problem for coupled systems of differential equations on networks, J. Differential Equations, 248 (2010), 1-20.  doi: 10.1016/j.jde.2009.09.003.
    [22] A. L. Lloyd and R. M. May, Spatial heterogeneity in epidemic models, J. Theor. Biol., 179 (1996), 1-11.  doi: 10.1006/jtbi.1996.0042.
    [23] P. MagalC. C. McCluskey and G. Webb, Lyapunov functional and global asymptotic stability for an infection-age model, Appl. Anal., 89 (2010), 1109-1140.  doi: 10.1080/00036810903208122.
    [24] P. Magal, Compact attractors for time periodic age-structured population models, Electron. J. Differential Equations, 65 (2001), 1-35. 
    [25] P. Magal and S. Ruan, Center manifolds for semilinear equations with non-dense domain and applications to Hopf bifurcation in age structured models Memoirs of the American Mathematical Society, 202 (2009), vi+71 pp. doi: 10.1090/S0065-9266-09-00568-7.
    [26] P. Magal and H. R. Thieme, Eventual compactness for semiflows generated by nonlinear age-structured models, Commun. Pure Appl. Anal., 3 (2004), 695-727.  doi: 10.3934/cpaa.2004.3.695.
    [27] A. G. McKendrick, Applications of mathematics to medical problems, Proc. Edinb. Math. Soc., 44 (1925), 98-130.  doi: 10.1017/S0013091500034428.
    [28] C. C. McCluskey, Delay versus age-of-infection-Global stability, Applied Math. Comput., 217 (2010), 3046-3049.  doi: 10.1016/j.amc.2010.08.037.
    [29] A. V. Melnik and A. Korobeinikov, Lyapunov functions and global stability for SIR and SEIR models with age-dependent susceptibility, Math. Biosci. Eng., 10 (2013), 369-378.  doi: 10.3934/mbe.2013.10.369.
    [30] D. Schenzle, An age-structured model of pre-and post-vaccination measles transmission, IMA J. Math. Appl. Med. Biol., 1 (1984), 169-191.  doi: 10.1093/imammb/1.2.169.
    [31] H. ShuD. Fan and J. Wei, Global stability of multi-group SEIR epidemic models with distributed delays and nonlinear transmission, Nonlinear Anal. RWA, 13 (2012), 1581-1592.  doi: 10.1016/j.nonrwa.2011.11.016.
    [32] H. L. Smith and H. R. Thieme, Dynamical Systems and Population Persistence Amer. Math. Soc. , Providence, 2011.
    [33] R. Sun, Global stability of the endemic equilibrium of multigroup SIR models with nonlinear incidence, Comput. Math. Appl., 60 (2010), 2286-2291.  doi: 10.1016/j.camwa.2010.08.020.
    [34] H. R. Thieme, Semiflows generated by Lipschitz perturbations of non-densely defined operators, Differential Integral Equations, 3 (1990), 1035-1066. 
    [35] P. van den Driessche and J. Watmough, Reproduction numbers and sub-threshold endemic equilibria for compartmental models of disease transmission, Math. Biosci., 180 (2002), 29-48.  doi: 10.1016/S0025-5564(02)00108-6.
    [36] J. WangJ. ZuX. LiuG. Huang and J. Zhang, Global dynamics of a multi-group epidemic model with general relapse distribution and nonlinear incidence rate, J. Biol. Syst., 20 (2012), 235-258.  doi: 10.1142/S021833901250009X.
    [37] J. WangX. LiuJ. Pang and D. Hou, Global dynamics of a multi-group epidemic model with general exposed distribution and relapse, Osaka J. Math., 52 (2015), 117-138. 
    [38] Z. Yuan and L. Wang, Global stability of epidemiological models with group mixing and nonlinear incidence rates, Nonlinear Anal. RWA, 11 (2010), 995-1004.  doi: 10.1016/j.nonrwa.2009.01.040.
    [39] G. F. Webb, Theory of Nonlinear Age-dependent Population Dynamics Marcel Dekker, New York, 1985.
  • 加载中
SHARE

Article Metrics

HTML views(1692) PDF downloads(261) Cited by(0)

Access History

Catalog

    /

    DownLoad:  Full-Size Img  PowerPoint
    Return
    Return